Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 139, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 9, 2007, 3:25 PM CDT for Val Verde County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 9, 2007, 3:25 PM CDT (20:25 UTC)
- Expired
- May 9, 2007, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Val Verde County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 4:49 PM CDT | FLOOD | 10 Nne Del Rio, TX | SEVERAL ROADS IN VAL VERDE HAVE WATER OVER THEM WHICH CAUSED THEM TO CLOSE. RM2523, SH164, RM1024 AND RM189. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 092025
FFWEWX
TXC465-092330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 PM CDT WED MAY 9 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...LOMA ALTA...LANGTRY...JUNO...
COMSTOCK...
* UNTIL 630 PM CDT
* AT 324 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES NORTH OF JUNO TO
14 MILES WEST OF LANGTRY...OR ALONG A LINE EXTENDING FROM 18 MILES
SOUTH OF OZONA TO 14 MILES WEST OF LANGTRY...MOVING SOUTHEAST AT 10
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SEMINOLE CANYON STATE PARK AND LOMA ALTA
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3004 10176 3028 10152 3027 10070 2969 10070
2937 10101 2947 10108 2953 10127 2962 10125
2963 10126 2958 10130 2966 10131 2966 10137
2977 10142 2979 10148 2976 10154 2981 10155
2976 10165 2978 10175
$$4 follow-up statements
000
WGUS74 KEWX 092054
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 PM CDT WED MAY 9 2007
TXC465-092330-
VAL VERDE TX-
350 PM CDT WED MAY 9 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR VAL
VERDE COUNTY...
AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF JUNO TO 12
MILES WEST OF LANGTRY...MOVING SOUTHEAST AT 20 MPH. ANOTHER ISOLATED
THUNDERSTORM OVER MEXICO WILL MOVE EAST AT 15 MPH...THREATENING THE
LAKE AMISTAD AND DEL RIO AREAS BETWEEN 5 AND 6 PM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SEMINOLE CANYON STATE PARK...COMSTOCK AND LOMA ALTA.
HEAVY TWO-HOUR RAINFALL TOTALS OF 1 TO 2 INCHES CAN BE EXPECTED FROM
THESE THUNDERSTORMS THROUGH 6 PM...WITH ISOLATED 3 INCH TOTALS
POSSIBLE. THESE HEAVY RAINS WILL EXACERBATE FLOODING THAT IS ALREADY
OCCURRING ALONG LARGER STREAMS AND RIVERS...AND WILL QUICKLY FLOOD
NORMALLY FLOOD-PRONE LOW WATER CROSSINGS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 3004 10176 3028 10152 3027 10070 2969 10070
2937 10101 2947 10108 2953 10127 2962 10125
2963 10126 2958 10130 2966 10131 2966 10137
2977 10142 2979 10148 2976 10154 2981 10155
2976 10165 2978 10175
$$000
WGUS74 KEWX 092127
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
427 PM CDT WED MAY 9 2007
TXC465-092330-
VAL VERDE TX-
427 PM CDT WED MAY 9 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR VAL
VERDE COUNTY...
AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF JUNO TO
COMSTOCK TO 15 MILES SOUTHWEST OF LAKE AMISTAD. THIS LINE WILL MOVE
EAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANDALE...
LOMA ALTA...LANGTRY AND JUNO
HEAVY TWO-HOUR RAINFALL TOTALS OF AROUND ONE INCH CAN BE EXPECTED
FROM THESE THUNDERSTORMS THROUGH 6 PM. THESE HEAVY RAINS WILL
EXACERBATE FLOODING THAT IS ALREADY OCCURRING ALONG LARGER STREAMS
AND RIVERS...AND WILL QUICKLY FLOOD NORMALLY FLOOD-PRONE LOW WATER
CROSSINGS.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 3004 10176 3028 10152 3027 10070 2969 10070
2937 10101 2947 10108 2953 10127 2962 10125
2963 10126 2958 10130 2966 10131 2966 10137
2977 10142 2979 10148 2976 10154 2981 10155
2976 10165 2978 10175
$$000
WGUS74 KEWX 092218
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
514 PM CDT WED MAY 9 2007
TXC465-092330-
VAL VERDE TX-
514 PM CDT WED MAY 9 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR VAL
VERDE COUNTY...
AT 510 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LOMA ALTO TO LAKE AMISTAD DAM TO
20 MILES WEST OF DEL RIO. THIS LINE WILL MOVE EAST AT 25 MPH.
HEAVY TWO-HOUR RAINFALL TOTALS OF AROUND ONE INCH CAN BE EXPECTED
FROM THESE STORMS THROUGH 6 PM. THESE HEAVY RAINS WILL EXACERBATE
FLOODING THAT IS ALREADY OCCURRING ALONG LARGER STREAMS AND
RIVERS...AND WILL QUICKLY FLOOD NORMALLY FLOOD-PRONE LOW WATER
CROSSINGS.
NUMEROUS ROADS ARE ALREADY CLOSED ACROSS VAL VERDE COUNTY INCLUDING
HIGHWAY 163 ALONG THE DEVILS RIVER NORTH OF COMSTOCK AND HIGHWAY
2523 NORTHEAST OF DEL RIO.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 3004 10176 3028 10152 3027 10070 2969 10070
2937 10101 2947 10108 2953 10127 2962 10125
2963 10126 2958 10130 2966 10131 2966 10137
2977 10142 2979 10148 2976 10154 2981 10155
2976 10165 2978 10175
$$000
WGUS74 KEWX 092310
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
609 PM CDT WED MAY 9 2007
TXC465-092330-
VAL VERDE TX-
609 PM CDT WED MAY 9 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR VAL
VERDE COUNTY...
AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING. A LINE OF
THUNDERSTORMS EXTENDS FROM 20 MILES NORTHEAST OF DEL RIO TO ACROSS
DEL RIO TO 25 MILES SOUTHWEST OF DEL RIO.
HEAVY TWO-HOUR RAINFALL TOTALS OF AROUND ONE INCH CAN BE EXPECTED
FROM THESE STORMS THROUGH 6 PM. THESE HEAVY RAINS WILL EXACERBATE
FLOODING THAT IS ALREADY OCCURRING ALONG LARGER STREAMS AND
RIVERS...AND WILL QUICKLY FLOOD NORMALLY FLOOD-PRONE LOW WATER
CROSSINGS.
NUMEROUS ROADS ARE ALREADY CLOSED ACROSS VAL VERDE COUNTY INCLUDING
HIGHWAY 163 ALONG THE DEVILS RIVER NORTH OF COMSTOCK AND HIGHWAY
2523 NORTHEAST OF DEL RIO.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEMINOLE
CANYON STATE PARK...PANDALE...LOMA ALTA...LANGTRY...JUNO AND COMSTOCK
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 3004 10176 3028 10152 3027 10070 2969 10070
2937 10101 2947 10108 2953 10127 2962 10125
2963 10126 2958 10130 2966 10131 2966 10137
2977 10142 2979 10148 2976 10154 2981 10155
2976 10165 2978 10175
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 9, 3:04 PM CDT, 21 minutes earlier.
Area forecast discussion, May 9, 3:04 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 304 PM CDT WED MAY 9 2007 .DISCUSSION... THE FLASH FLOOD WATCH REMAINS IN PLACE ACROSS PORTIONS OF SOUTH CENTRAL TEXAS WEST OF THE AUSTIN/SAN ANTONIO I-35 CORRIDOR. AN UPPER LEVEL LOW IS PROGRESSING EAST ACROSS FAR WEST TEXAS AND NORTHERN MEXICO...AS SEEN IN THE LATEST WV IMAGERY...AND WILL PUSH ACROSS CENTRAL TEXAS OVER THE NEXT 24H. THUNDERSTORMS ARE ON THE INCREASE ACROSS VAL VERDE COUNTY AND WEST OF THE RIO GRANDE...AND ARE FORECAST TO EXPAND IN AREA AND PROGRESS EAST THIS EVENING AND OVERNIGHT...POSSIBLY FORMING AN MCS. WIDESPREAD 1-2 INCH RAINS ARE LIKELY ACROSS MUCH OF THE WATCH AREA...WITH ISOLATED TOTALS UP TO 5 INCHES TONIGHT. THE FLASH FLOOD WATCH MAY NEED TO BE EXPANDED TO THE AUSTIN/SAN ANTONIO METROS TONIGHT IF AN MCS DEVELOPS. COUNTIES UNDER THE FLASH FLOOD WATCH ALSO HAVE A SHOT AT SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE THREATS. THE FLASH FLOOD THREAT WILL DIMINISH THURSDAY AS SOUTH CENTRAL TEXAS ENDS-UP ON THE BACK SIDE OF THE UPPER LOW WITH LOWER PWATS...AND AREAS WITH HIGHER POPS ACROSS THE EAST ABLE TO HANDLE SOME RAIN. SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS WELL...ESPECIALLY LATE AFTERNOON AND EVENING ACROSS OUR SE COUNTIES. POPS WILL DECREASE...BUT THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH SATURDAY WITH DAYTIME HEATING- TRIGGERED THUNDERSTORMS POSSIBLE ON THE BACK SIDE OF THE WEAKENING UPPER LOW. MAX TEMPS WILL INCREASE TO ABOVE NORMAL BY NEXT WEEK AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS OVER TEXAS. OUR NUMBERS ARE CLOSE TO THE 12Z GFS MOS...EXCEPT FOR THE 1ST PERIOD WHERE OUR POPS ARE HIGHER (CLOSER TO MET MOS) AND MIN TEMPS ARE A COMPROMISE OF GUIDANCE AND PERSISTENCE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 82 63 84 64 / 50 50 30 30 10 AUSTIN BERGSTROM INTL AIRPORT 64 81 59 84 59 / 50 50 30 30 10 DEL RIO INTL AIRPORT 65 86 65 87 65 / 70 20 10 10 10 SAN ANTONIO INTL AIRPORT 65 83 63 83 63 / 60 40 30 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: BANDERA...BLANCO...BURNET...DIMMIT...EDWARDS...FRIO...GILLESPIE... KENDALL...KERR...KINNEY...LLANO...MAVERICK...MEDINA...REAL... UVALDE...VAL VERDE...ZAVALA. && 11/18
Hazardous weather outlook, May 9, 5:26 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 526 AM CDT WED MAY 9 2007 TXZ171>173-183>194-202>209-217>225-228-101030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 526 AM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON THROUGH TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL. THE REPEATED NORTHWARD MOVEMENT OF THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND FLASH FLOODING OVER THE HILL COUNTRY AND WESTERN SECTIONS OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RAINS AND THUNDERSTORMS WILL EXIT THE REGION ON FRIDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
In the hours before
Local storm report, May 9, 11:02 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1102 AM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM HAIL 1 N PANDALE 30.20N 101.55W
05/09/2007 M1.00 INCH VAL VERDE TX CO-OP OBSERVER
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:08 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 9, 1:02 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| May 9, 3:47 AM CDT | Flash Flood Watch | EWX | Bandera, Blanco, Burnet, Dimmit, Edwards, Frio and 11 more | 21 hr |
| May 9, 6:16 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 9, 7:58 AM CDT | Flash Flood Warning | EWX | Edwards | 2 hr |
| May 9, 9:23 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 9, 9:48 AM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 3 hr |
| May 9, 10:36 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 54 min |
| May 9, 11:36 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 34 min |
| May 9, 5:59 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 61 min |
| May 9, 6:38 PM CDT | Severe Thunderstorm Warning | EWX | Real | 58 min |
| May 9, 6:46 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 59 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.